MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Model Number 003500-0050-669
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections, and met all criteria for release.The device is not being sent back.Thus, a proper device analysis could not be completed nor the reported issues confirmed.It was mentioned by the customer that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the devices are being used off label.Based on the information provided, the risk assessment for the lucia product, and based on our experience and other complaints that have already been resolved, we have determined that the following factors may have caused or contributed to the damaged haptic and is not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.
 
Event or Problem Description
It was reported that on (b)(6) 2022 the customer was using the ct lucia 602 for a yamane technique.For the most part it seemed to go well until they started closing all of the incisions and that's when it was noticed that the iol was tilting.One of the other surgeons attempted to reposition the iol when one of the haptics dislocated.The iol dislocated as he attempted to anteriorize the iol.The surgery ended up taking an extra 2.5 hours because of the tilting of the lens.This included attempting to reposition the lens after it tilted, the optic falling to the back after separating from the haptics, replacing ports and removing the optic from the back of the eye, fixating a new lens to the sclera, and closing up.In the process of removing the defective iol, it was necessary to scrape corneal epithelium due to deterioration of the view, leading to a complete corneal epithelial defect on postoperative day one.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key15974363
Report Number3010126-2022-00032
Device Sequence Number6997881
Product Code HQL
UDI-Device Identifier00843045100904
UDI-Public(01)00843045100904(17)260131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number003500-0050-669
Device Catalogue Number003500-0050-669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown